Welcome Visitor, Sign Up for Free!
Clonidine
Average User Rating:
Clonidine, 4 / 5 (1 votes)

Clonidine Side Effects

Clonidine

Serious Side Effects of Clonidine

  • abnormal heartbeats, either at dangerously high or low rates
  • tightness in chestPackage of Clonidine
  • trouble breathing
  • rapid weight gain
  • hallucinating or feeling confused
  • fever
  • faintness or passing out
  • difficulty urinating or not urinating at all

Common Side Effects of Clonidine

  • feeling tired or dizzy
  • blurry vision, or a dry, burning sensation of the eyes
  • increased anxiety
  • trouble sleeping
  • nausea or throwing up
  • changes in bowel movements including constipation
  • headache
  • joint or muscle aching
  • minor rash
  • decreased libido, inability to have sex (erectile dysfunction)

What Symptoms may be a Sign of Withdrawal?

Sudden termination of treatment using Clonidine may result in withdrawal. Seek professional care if these symptoms occur:
  • increased anxiety
  • irritability
  • extremely high blood pressure
  • uncontrollable shaking or sweating
  • upset stomach
  • depression
  • aching in the body
  • Kevin

    I have been on Clonidine 0.2mg twice a day for several years. I recently got a refill and after taking about a weeks worth my blood pressure suddenly increased from normal to 160s/100s and my heart rate went from my usual 50s to 90s and 100s. I felt like I had stopped taking my medicine altogether My doctor prescribed a new 0.3 dose and my BP is now almost too low. Is it possible that the Clonidine refill I got was bad? I plan on taking it back to CVS so they can send it to the drug company that made it to see if it was wrong dose, etc. Does this actually happen?? My doc says it’s possible….

    • julia

      I think you are correct…I have found that clonidine does lose its strength…Mu dr. wrote a presc. for a 3 mo. supply..90 pills but before I used it all it was not working as well..my new presc. worked as ususal…so you probably got an old batch.. this med works ..but I hate all the side effects…I seem to have them all

  • Julia

    I have been on clonidine for over a year..started out that I was only to take it when my blood pressure was at 180/90..however when it went that high it kept on rising with the clonidine to 223/107 and I eneded up in the hosp… 5imes. Finally on my own I take it when blood pressure increases to 139/86..my bp is low during morning and miday from 80/45…..then about 3:oopm it starts rising..so I have learned to take a clonidine which lasts about 6 hrs….another one about 9:00 pm…..I check bp before retiring at 11:00 pm and then when I awake about 3: 00 in the m orning I may have to take another…….which is about 3 pills..in 24 hr period… a crazy schedule….but my Dr. told me that most heart attacks or strokes happenin the early morn. I hate being my own Dr . with this BP problem but I have been on about 10 different meds…the Drs. do not seem to know much about the meds they prescribe…only about what the sales rep tells them in their office while you wait an hour or so in your little cubical office….